Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suggest treatment for chest pain after ipratropium nebulization inspite of Asthma

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
31 yr old female, asthma, niw experiencing chest pain after ipratropium nebulization
Posted Tue, 18 Mar 2014 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 55 minutes later
Brief Answer: Yes, its a rare side effect, review, other options Detailed Answer: Hi and thanks for the query, Ipratropium is well indicated in treating asthma crises and other chronic obstructive pulmonary diseases. Chest pain is a symptom of asthma in some patients. Paradoxically, this is one if the rare but serious side effects of Ipatropium. It is however important to establish formerly that you either did not have the pain, or the pain intensified after you started using Ipatropium. If its the case, it might be of great importance for you to stop and drug and get your doctor try another alternative. Chest pain has been described in some cases as a rare side effect of Ipatropium, so its no big surprise. Other relievers or bronchodilators like Ventoline spray and steroids, could be tried, after a proper evaluation by your doctor. Thanks and kind regards. Please, do feel free asking further follow up questions in case you got any specific concerns. I would be glad making my humble suggestion. Dr Bain
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor